Alert archive / New York / Small Craft Advisories in 2024
Small Craft Advisory 55, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 28, 2024, 5:56 PM EDT. It took effect at Jun 29, 2024, 7:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2024, 5:56 PM EDT (21:56 UTC)
- In effect from
- Jun 29, 2024, 7:00 AM EDT
- Expired
- Jun 29, 2024, 9:44 PM EDT
- In force
- 15 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
168 WHUS71 KBUF 282156 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 556 PM EDT Fri Jun 28 2024 LOZ045-290600- /O.NEW.KBUF.SC.Y.0055.240629T1100Z-240630T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 556 PM EDT Fri Jun 28 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...South winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 7 AM Saturday to 2 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
4 follow-up statements
196 WHUS71 KBUF 290211 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1011 PM EDT Fri Jun 28 2024 LOZ045-291015- /O.CON.KBUF.SC.Y.0055.240629T1100Z-240630T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1011 PM EDT Fri Jun 28 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO 2 AM EDT SUNDAY... * WHAT...South winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 7 AM Saturday to 2 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Hitchcock
998 WHUS71 KBUF 290741 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 341 AM EDT Sat Jun 29 2024 LOZ045-291600- /O.CON.KBUF.SC.Y.0055.240629T1100Z-240630T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 341 AM EDT Sat Jun 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 2 AM EDT SUNDAY... * WHAT...South winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 7 AM this morning to 2 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
242 WHUS71 KBUF 291935 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 335 PM EDT Sat Jun 29 2024 LEZ041-300300- /O.EXB.KBUF.SC.Y.0055.000000T0000Z-240630T0300Z/ Lake Erie nearshore waters from Dunkirk to Buffalo- 335 PM EDT Sat Jun 29 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South to southwest winds 15 to 25 knots. * WHERE...The nearshore waters of Lake Erie from Dunkirk to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-300300- /O.EXB.KBUF.SC.Y.0055.000000T0000Z-240630T0300Z/ Upper Niagara River and Buffalo Harbor- 335 PM EDT Sat Jun 29 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South to southwest winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-300345- /O.CON.KBUF.SC.Y.0055.000000T0000Z-240630T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 335 PM EDT Sat Jun 29 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...South winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
891 WHUS71 KBUF 300144 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 944 PM EDT Sat Jun 29 2024 LOZ045-300245- /O.CAN.KBUF.SC.Y.0055.000000T0000Z-240630T0600Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 944 PM EDT Sat Jun 29 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$ LEZ020-041-300245- /O.CAN.KBUF.SC.Y.0055.000000T0000Z-240630T0300Z/ Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Dunkirk to Buffalo- 944 PM EDT Sat Jun 29 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 28, 2:44 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 28, 2:44 PM EDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 244 PM EDT Fri Jun 28 2024 .SYNOPSIS... Beautiful weather will deteriorate tonight and particularly on Saturday...as low pressure crossing the Upper Great Lakes will push several frontal boundaries through the region. Scattered showers late tonight will become much more numerous on Saturday when a sub tropical airmass will support some heavy rain as well. Not a good day at all for outdoor activities. Sunday will offer some improvement...but a few showers will still be possible. && .NEAR TERM /THROUGH SATURDAY NIGHT/... ...Severe Weather Threat and Torrential Downpours on Saturday... A mid-level ridge and surface high pressure will move into New England later today. Warm air advection will begin across western NY this afternoon. High temperatures will cap in the upper 70s to low 80s across western NY to the low to mid 70s east of Lake Ontario. Dry and fair conditions will continue through sunset. Attention turns upstream where the convergence of multiple factors will result in the potential for a multi-hazard event Saturday through Saturday evening. A shortwave trough east of the Northern American Rockies will move across the Northern Plains tonight. A broad area of low pressure will become more compact as it moves into the Upper Great Lakes. A large pool of moisture across the Central Plains to Ohio Valley will move east as additional moisture moves north from the southern Atlantic and GOMEX. A southwest flow will increase with a 45kt low level jet approaching the region overnight. The strengthening low level jet will trigger shower development across the region, especially later tonight. Forecast soundings show weak elevated instability above a defined warm nose where warm air advection will be taking place. A few thunderstorms can't be ruled out overnight. A plume of deep moisture will settle into the eastern Great Lakes Saturday. PWATS are forecast between 2-2.25 inches which is well above the 90th percentile and could reach maximum values per KBUF sounding climatology data. Additionally, high freezing levels and warm cloud layers will result in sufficient rainfall rates in any showers and thunderstorms that develop across the region. Speaking of precipitation, a warm front will be just south of the western Southern Tier Saturday morning. An advancing shortwave trough and strengthening low level jet will all converge on the southwest corner of NYS/NW PA Saturday morning. While surface based instability is not present in the morning, low topped convection with moderate SRH will result in the potential for spinning storms. The HREF is also showing increasing potential for heavy rainfall. There is a low to moderate risk of localized flooding if storms train over the same area. At this time, confidence was not high enough for a flood watch for the region due to overall better hydrologic conditions in this region. As the warm front moves northward towards the North Country Saturday, the warm sector will expand across western and central NY. SBCAPE will increase, however cloud cover may subdue this parameter. Showers and thunderstorms will move with the warm front with the better forcing across interior portions of the forecast area. As the warm front moves into the North Country Saturday afternoon, a prefrontal trough will move into the region from the northwest and additional showers and thunderstorms will likely develop across western and north central NY. The potential of increasing instability within a very moist warm sector with moderate shear and storm relative helicity continues the risk for severe thunderstorms with damaging winds and tornadoes as the main threats. The risk for heavy rain and localized flooding increases east of Lake Ontario later Saturday as the warm front moves into the region during peak heating hours. MBE vectors show the potential for training storms, however hi-res guidance is all over the place and very localized. This area has seen recent rains (around 3" in the last 7 days) and might have hydrologic concerns if training does develop. The plume of moisture will move east of the region as a cold front approaches Saturday night. Showers and thunderstorms will remain possible, however the threat for severe storms and heavy rain will slowly diminish from west to east. There is a Marginal and Slight Risk of Severe thunderstorms across the region Saturday into Saturday night. There is a Marginal and Slight Risk of Excessive Rainfall Saturday and Saturday night. Rainfall amounts will average over an inch across southwest NY and across the North Country. Rainfall amounts will likely be lower from the Niagara Frontier to the Finger Lakes. Any thunderstorms will be capable of locally heavy downpours. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... A shortwave trough will round the base of the mid-level trough causing the longwave troughing pattern to pull east out of the lower Great Lakes by Monday. This pattern aloft will support a secondary surface cold front to pass from west to east Sunday, bringing with it continued chances for showers and thunderstorms. Surface high pressure and associated dry air will begin to filter east across the Great Lakes Sunday night. High pressure will then slide east across the lower Great Lakes into New England Monday and Tuesday. With the dry air filtering in across New York Sunday night, showers and thunderstorms will scatter out from west to east. Then dry and quiet weather will persist through Tuesday. With regards for temperatures late this weekend and into the start of the week, expect a cool Sunday with highs in the upper 60s and low 70s across Western New York and the North Country, however low to mid 70s will lie across the Genesee Valley and northern Finger Lakes. Low to mid 70s will then linger Monday before a rebound in temperatures on Tuesday with highs in the upper 70s to low 80s due to exiting high pressure. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... A mid level shortwave trough passing across southern Canada will push a cold front slowly across our region Wednesday night, with this front lingering near the NYS/PA state line Thursday and Friday. Shower and thunderstorms through this period, and muggy, with dewpoints in the low to mid 60s. Wednesday will be the hottest day, with 850 hPa temperatures in the upper teens (potentially topping 20C per the 12Z ECMWF) supporting mid 80s to lower 90s. Clouds and storms around Thursday and Friday, along with slightly cooler air aloft behind the front, will keep temperatures in the 80 degree range. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... VFR conditions will continue into the evening hours. A southerly flow and moisture will increase across the region overnight. Scattered showers will develop across the region with ceilings lowering to 3-5k feet east of Lake Ontario above 5k feet across western NY tonight. There is a low chance of thunderstorms overnight. A warm front will move into southern NY Saturday morning. There are signs that an area of showers and thunderstorms could bring heavy rainfall to western NY especially the western Southern Tier. The region will be within a plume of high moisture Saturday and any storms have the potential for heavy downpours and reduced visibility. Showers and thunderstorms will expand across central and northern NY through the afternoon. Flight conditions will lower to IFR/MVFR Saturday morning and improve to MVFR/VFR Saturday afternoon. Outlook... Saturday...Localized restrictions in increasingly widespread showers and scattered thunderstorms...some of which may produce locally heavy rainfall. Sunday...A chance of a leftover shower or two...otherwise mainly VFR. Monday and Tuesday...VFR. Wednesday...Mainly VFR. && .MARINE... An area of high pressure will move off the east coast tonight...a warm front will approach the region from the south. Winds will respond by veering back to the south and freshening overnight while remaining below small craft advisory criteria. It will then become quite unsettled on Saturday. Widespread showers and possible strong thunderstorms will develop in the wake of the aforementioned warm front during the course of the day...while fresh to strong southerlies will generate more pronounced wave action. Conditions may stay just below SCA levels...although conditions will become choppy...particularly well offshore. The area that may experience SCA conditions though will be the northeast corner of Lake Ontario...north of Mexico Bay. Fresh southwesterlies Saturday night will then freshen and become westerly on Sunday when SCA's will be more likely...especially on Lake Ontario. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...HSK/RSH NEAR TERM...HSK SHORT TERM...EAJ LONG TERM...Thomas AVIATION...HSK MARINE...HSK/RSH
Hazardous weather outlook, Jun 28, 4:10 AM EDT, 13 hours 46 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Buffalo NY 410 AM EDT Fri Jun 28 2024 NYZ001>008-010>014-019>021-085-291000- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 410 AM EDT Fri Jun 28 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Drenching thunderstorms are expected on Saturday with the risk for LOCALIZED rainfall amounts in excess of two inches. The potential also exists for some of the storms to become strong to severe...with strong to damaging wind gusts the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-291000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 410 AM EDT Fri Jun 28 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. On Saturday widespread showers and scattered thunderstorms will develop...with some of the storms potentially becoming capable of producing strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JJR
Nearby
Small Craft Advisories in New York, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.